Taking Mazetol. What are the side effects?
User rating for this question
I have been taking Mazetol 800 mg / day for last 22 years.. What undesirable effects can it have? How long can I continue with medicne
Posted Tue, 1 Oct 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 4 hours later
Brief answer..there can be various side effects of this drug
Thanks for the query.
There can be various side effects of this drug when used for such a long time.These side effects consist of,
Decrease in blood cells and platelets and hence may cause aplastic anaemia or agranulocytosis.
may cause blurry vision or double vision and hence an yearly eye check up is advised.
May exacerbate pre existing hypothyroidism
May cause lupus in few patients
Very rarely can cause severe skin reactions like Stevens johnsons syndrome etc
It has been very long time since you have taken this drug.
Normally this drug is prescribed for 2-5 years after the epileptic attack and then withdrawn,once there is no attack for at least 3 years at a stretch.
In your case,you haven't had any attack for past 21 years and hence it may be withdrawn after consulting your doctor.The drug is withdrawn very slowly and under doctor supervision and advise.
I hope it helps however you may revert to me for any further query.
Best of luck
People also viewed
- Side effects of mazetol 200
- What are the side effects of taking flucloxacillin
- Intrathecal pump hydromorphone
- Ibuprofen prostaglandin inhibitor
- Taking mazetol what are the side effects
- What are the side effects of taking prozac
- Sudden rise heart beat
- Epilepsy taking mazetol what are the side effects
- Rollercoaster after c section
- Stomach cramping when have to poop during period
- Right paracardiac consolidation
- Hydrocodone oxycodone together
- Losartan and hyponatremia
- Percocet and hydrocodone
- Started jogging chest feels heavy